Alert archive / Texas / High Wind Warnings in 2014

High Wind Warning 1, NWS Lubbock, TX

March 11, 20145 counties in Texas

NWS Lubbock, TX issued this high wind warning at Mar 11, 2014, 3:22 PM CDT for 5 counties in Texas. It took effect at Mar 11, 2014, 7:00 PM CDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2014, 3:22 PM CDT (20:22 UTC)
In effect from
Mar 11, 2014, 7:00 PM CDT
Expired
Mar 12, 2014, 3:00 AM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 7:15 PM CDTDUST STORMMuleshoe, TXVISIBILITY LESS THAN 0.25 MILE. NEAR ZERO VISIBILITY OUTSIDE CITY.
Mar 11, 7:15 PM CDTDUST STORMMuleshoe, TXVISIBILITY LESS THAN ONE-QUARTER MILE IN THE CITY. NEAR ZERO VISIBILITY OUTSIDE CITY.
Mar 11, 7:46 PM CDTDUST STORMLittlefield, TXHABOOB STRUCK AT 746 PM WITH NEAR ZERO VISIBILITY.
Mar 11, 7:46 PM CDTDUST STORMLittlefield, TXWALL OF DIRT STRUCK AT 746 PM.
Mar 11, 8:48 PM CDTDUST STORM2 Se Muleshoe, TXSTILL OCCASIONAL ZERO VISIBILITY ALONG HIGHWAY 84.
Mar 11, 9:15 PM CDTNON-TSTM WND GST 592 Ne Dimmitt, TXMEASURED BY THE WEST TEXAS MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4904 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WWUS74 KLUB 112022
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT TUE MAR 11 2014

...STRONG WINDS TO SPREAD SOUTH BEHIND A COLD FRONT THIS EVENING...

A STRONG COLD FRONT WILL MOVE QUICKLY SOUTHWARD THROUGH THE SOUTH
PLAINS AREA WITH NORTH WINDS INCREASING TO 25 TO 40 MPH WITH SOME
GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS
THE EXTREME SOUTHWESTERN PANHANDLE.

TXZ024-029-030-033-034-120800-
/O.CAN.KLUB.HW.A.0001.140312T0000Z-140312T0800Z/
/O.CON.KLUB.WI.Y.0004.140312T0000Z-140312T0800Z/
BRISCOE-HALE-FLOYD-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW...
FLOYDADA...LOCKNEY...MORTON...LEVELLAND
322 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
CDT WEDNESDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WATCH. 

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS OF AT LEAST 25 TO 35 MPH AND GUSTS TO
  AROUND 55 MPH.

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>023-027-028-120800-
/O.UPG.KLUB.WI.Y.0004.140312T0000Z-140312T0800Z/
/O.UPG.KLUB.HW.A.0001.140312T0000Z-140312T0800Z/
/O.NEW.KLUB.HW.W.0001.140312T0000Z-140312T0800Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON
322 PM CDT TUE MAR 11 2014

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM CDT
WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 30 TO 40 MPH AND GUSTS TO
  NEAR 60 MPH.

* IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ025-026-031-032-035>044-120800-
/O.CON.KLUB.WI.Y.0004.140312T0000Z-140312T0800Z/
HALL-CHILDRESS-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-
TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
322 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM
CDT WEDNESDAY...

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH.
\
* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
039 
WWUS74 KLUB 120006
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT TUE MAR 11 2014

...STRONG WINDS AND THICK BLOWING DUST TO SPREAD SOUTH BEHIND A
COLD FRONT THIS EVENING...

A STRONG COLD FRONT WILL MOVE QUICKLY SOUTHWARD THROUGH THE SOUTH
PLAINS AREA WITH NORTH WINDS INCREASING TO 25 TO 40 MPH WITH SOME
GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS
THE EXTREME SOUTHWESTERN PANHANDLE.

TXZ021>023-027-028-120800-
/O.NEW.KLUB.DS.W.0001.140312T0006Z-140312T0500Z/
/O.CON.KLUB.HW.W.0001.000000T0000Z-140312T0800Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON
706 PM CDT TUE MAR 11 2014

...DUST STORM WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...THIS EVENING UNTIL MIDNIGHT.

* WINDS...NORTHERLY WINDS SUSTAINED AT 30 TO 40 MPH AND GUSTS TO 
  NEAR 60 MPH. 

* VISIBILITY...FREQUENTLY LESS THAN A HALF-MILE...LOCALLY ZERO.

* IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ033-034-039-040-120800-
/O.NEW.KLUB.DS.W.0001.140312T0006Z-140312T0500Z/
/O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
706 PM CDT TUE MAR 11 2014

...DUST STORM WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH. 

* VISIBILITY...FREQUENTLY LESS THAN A HALF MILE...LOCALLY NEAR
  ZERO.

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ024-029-030-035-036-041-042-120800-
/O.NEW.KLUB.DU.Y.0001.140312T0006Z-140312T0500Z/
/O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
BRISCOE-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW...
FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...TAHOKA...ODONNELL...POST
706 PM CDT TUE MAR 11 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH. 

* VISIBILITY...FREQUENTLY LESS THAN A MILE...LOCALLY NEAR A
  QUARTER MILE.

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-120800-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
706 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT WEDNESDAY...

* TIMING...EARLY THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH.  

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING
  DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY...ESPECIALLY
  NEAR OPEN FIELDS AND CONSTRUCTION ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
855 
WWUS74 KLUB 120509
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1209 AM CDT WED MAR 12 2014

...STRONG WINDS AND THICK BLOWING DUST TO SPREAD SOUTH BEHIND A
COLD FRONT THIS EVENING...

A STRONG COLD FRONT WILL MOVE QUICKLY SOUTHWARD THROUGH THE SOUTH
PLAINS AREA WITH NORTH WINDS INCREASING TO 25 TO 40 MPH WITH SOME
GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS
THE EXTREME SOUTHWESTERN PANHANDLE.

TXZ021>023-027-028-120800-
/O.EXP.KLUB.DS.W.0001.000000T0000Z-140312T0500Z/
/O.CON.KLUB.HW.W.0001.000000T0000Z-140312T0800Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON
1209 AM CDT WED MAR 12 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...
...DUST STORM WARNING HAS EXPIRED...

* TIMING...UNTIL 3 AM THIS MORNING. 

* WINDS...NORTHERLY WINDS SUSTAINED AT 30 TO 40 MPH AND GUSTS TO 
  NEAR 60 MPH. 

* IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE
  DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY...
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ033-034-039-040-120800-
/O.EXP.KLUB.DS.W.0001.000000T0000Z-140312T0500Z/
/O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
1209 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...
...DUST STORM WARNING HAS EXPIRED...

* TIMING...UNTIL 3 AM THIS MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH.

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING
  DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR
  OPEN FIELDS AND CONSTRUCTION ZONES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ024-029-030-035-036-041-042-120800-
/O.EXP.KLUB.DU.Y.0001.000000T0000Z-140312T0500Z/
/O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
BRISCOE-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW...
FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...TAHOKA...ODONNELL...POST
1209 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...
...BLOWING DUST ADVISORY HAS EXPIRED...

* TIMING...UNTIL 3 AM THIS MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH.

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE DRIVING
  DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITY... ESPECIALLY NEAR
  OPEN FIELDS AND CONSTRUCTION ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-120800-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
1209 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

* TIMING...UNTIL 3 AM THIS MORNING.

* WINDS...NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS 
  TO NEAR 55 MPH. 

* IMPACTS...GUSTY CROSS WINDS ON EAST-WEST ROADS WILL MAKE 
  DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITY... 
  ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
309 
WWUS74 KLUB 120808
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
308 AM CDT WED MAR 12 2014

TXZ021>023-027-028-120915-
/O.EXP.KLUB.HW.W.0001.000000T0000Z-140312T0800Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON
308 AM CDT WED MAR 12 2014

...HIGH WIND WARNING HAS EXPIRED...

WIND SPEEDS THROUGHOUT THE WARNING AREA HAVE DROPPED BELOW WARNING
CRITERIA...AND THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE. BREEZY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS...BUT THE THREAT OF DAMAGING WINDS HAS ENDED.  

$$

TXZ024>026-029>044-120915-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-140312T0800Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON...ASPERMONT
308 AM CDT WED MAR 12 2014

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA THROUGHOUT MOST
OF THE ADVISORY AREA...AND THIS TREND IS EXPECTED TO CONTINUE.
WHILE A FEW AREAS MAY SEE OCCASIONAL WIND SPEEDS NEAR OR SLIGHTLY ABOVE
30 MILES PER HOUR THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS...THESE ARE NOT EXPECTED TO BE WIDESPREAD.  THUS...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 11, 3:16 PM CDT, 6 minutes earlier.

Area forecast discussion, Mar 11, 3:16 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
316 PM CDT TUE MAR 11 2014

.SHORT TERM...
A STRONG UPPER TROUGH IS MOVING EWD ACROSS THE CNTL HIGH PLAINS THIS
AFTERNOON...AND THIS TROUGH WILL OPEN THE DOOR FOR A STRONG COLD
FRONT TO MOVE THROUGH THE FCST AREA THIS EVENING. BREEZY TO WINDY
CONDITIONS PERSIST ACROSS MUCH OF THE AREA AT MID-AFTN...ALTHOUGH
THERE IS A RELATIVE LULL IN WINDS IN THE VCNTY OF A PRE-FRONTAL
TROUGH THAT EXTENDED FROM FRIONA TO LUBBOCK TO ASPERMONT AT 20Z.
MAIN CONCERN THIS CYCLE IS STRENGTH OF WINDS BEHIND THE FRONT WITH
MODELS CONTINUING TO PROG AN AREA OF INTENSE PRESSURE RISES BEHIND
THE FRONT /ON THE ORDER OF 10-15 MB PER 3 HRS/ WITH THE CENTER OF
THOSE PRESSURE RISES MOVING SSWWD ACROSS THE HIGHER TERRAIN OF THE
WRN ZONES. THIS PATTERN IS A FAIRLY FAMILIAR AND ONE THAT CAN
GENERATE SOME STRONG WINDS. MOS VALUES CONTINUE TO SUPPORT THE
PATTERN WITH THE BEST CHANCE FOR MEETING HIGH WIND CRITERIA IN THE
NWRN ZONES GENERALLY NORTH OF A MORTON TO TULIA LINE AND WILL ISSUE
A HIGH WIND WARNING THERE WITH WIND ADVISORY CRITERIA EXPECTED TO BE
MET ELSEWHERE.

WINDS MAY DROP OFF BELOW BREEZY LEVELS LATE TONIGHT...BUT INITIAL
MIXING AFTER SUNRISE WEDNESDAY SHOULD SEE WINDS INCREASE SOME UNTIL
PRESSURE GRADIENT RELAXES DURING THE AFTERNOON. AS FOR TEMPS...NO
ARGUMENTS WITH MOS ATTM WHICH IS LINE WITH PREVIOUS FCST.

&&

.LONG TERM...
SHORTWAVE RIDGING ALONG WITH A DEPARTING SURFACE RIDGE AND RENEWED
LEE TROUGHING WILL LEAD TO A WARMUP THURSDAY AHEAD OF A CUTOFF UPPER
LOW MOVING OUT OF THE GREAT BASIN/DESERT SOUTHWEST. TOP DOWN
MOISTENING WILL BE IN EFFECT...BUT AMPLITUDE OF THE APPROACHING WAVE
AND LOW LEVEL MOISTURE REMAIN TO APPEAR TOO ANEMIC TO WARRANT POPS
HIGHER THAN 10 PERCENT. DISCREPANCIES STILL REMAIN AS TO THE
TIMING OF THE SYSTEM AND ASSOCIATED FRONTAL PASSAGE...BUT
TEMPERATURES SHOULD STILL TOP OUT MAINLY IN THE 60S ONCE AGAIN.

FOCUS WILL THEN TURN TOWARD AN APPROACHING SYSTEM RIDING DOWN THE
EASTERN PERIPHERY OF A WESTERN CONUS UPPER RIDGE. EXACTLY HOW FAR
WEST THIS FEATURE CAN MAKE IT WILL HAVE A LARGE IMPACT ON
PRECIPITATION CHANCES. HOWEVER...A POSITIVE TILT DOES NOT BODE WELL
FOR ANY WIDESPREAD SIGNIFICANT RAINFALL. NONETHELESS...A COOLDOWN
LOOKS TO BE ON THE WAY FOR THE LATTER HALF OF THE WEEKEND WITH HIGHS
FALLING FROM THE MID 60S-LOW 70S TO 50S-60S SUNDAY BEHIND AN EARLY
DAY FRONTAL PASSAGE.

DRY NORTHWEST FLOW ALOFT SHOULD LEAD TO A WARMUP BEHIND THE
DEPARTING TROUGH EARLY NEXT WEEK AS SURFACE SOUTH/SOUTHWESTERLIES
DEVELOP. ANOTHER FRONTAL PASSAGE MAY BE IN THE OFFING TOWARD THE END
OF OR JUST BEYOND THE END OF THE EXTENDED.

&&

.FIRE WEATHER...
SOLID RED FLAG CRITERIA FOR MUCH OF THE FCST AREA WILL PERSIST INTO
THE EVENING HOURS WITH WINDS INCREASING BEHIND A STRONG COLD FRONT.
HOWEVER...TEMPERATURES WILL DROP AND MOISTURE LEVELS INCREASE BEHIND
THE FRONT AS WELL. LOOKS LIKE PREVIOUS IDEA OF RED FLAG CONDITIONS
ENDING ABOUT 03Z REMAINS VALID AND WILL THUS MAKE NO CHANGE TO
ONGOING WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        27  52  25  60  32 /   0   0   0   0  10
TULIA         29  55  26  63  31 /   0   0   0   0   0
PLAINVIEW     31  55  26  63  31 /   0   0   0   0   0
LEVELLAND     32  55  26  63  32 /   0   0   0   0   0
LUBBOCK       33  56  28  64  33 /   0   0   0   0   0
DENVER CITY   34  55  26  61  33 /   0   0   0   0   0
BROWNFIELD    34  56  26  63  33 /   0   0   0   0   0
CHILDRESS     34  59  31  65  36 /   0   0   0   0   0
SPUR          36  59  30  65  35 /   0   0   0   0   0
ASPERMONT     37  60  29  65  39 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>044.

WIND ADVISORY FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: TXZ024>026-029>044.

HIGH WIND WARNING FROM 7 PM THIS EVENING TO 3 AM CDT WEDNESDAY
FOR THE FOLLOWING ZONES: TXZ021>023-027-028.

&&

07/31
Hazardous weather outlook, Mar 11, 5:49 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
549 AM CDT TUE MAR 11 2014

TXZ021>044-121100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
549 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

WARM...VERY DRY AND BREEZY CONDITIONS WILL RESULT IN A HIGH FIRE
DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA LATE MORNING THROUGH
THE EVENING. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM.

NON PRECIPITATION

THE PASSAGE OF A COLD FRONT WILL CAUSE STRONG NORTHERLY WINDS AND
BLOWING DUST THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THE
STRONGEST WINDS...WITH GUSTS REACHING 60 MPH...ARE POSSIBLE ACROSS
THE SOUTHERN PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE
SOUTH PLAINS. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA.
ADDITIONALLY...A WIND ADVISORY WILL BE IN EFFECT FROM 7 PM TO 2 AM
FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:03 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Mar 11, 6:39 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more20 hr

Nearby

High Wind Warnings in Texas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.